Drought, Giles
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Giles forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Despite widespread and major flooding that affected northern Middle Tennessee during July 2016, a lack of significant rainfall across southern portions of Middle Tennessee from June and continuing through July led to severe (D2) drought conditions across some counties close to the Alabama border. Effects of the drought conditions were generally minor and limited to agricultural interests.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Despite widespread and major flooding that affected northern Middle Tennessee during July 2016, a lack of significant rainfall across southern portions of Middle Tennessee from June and continuing through July led to severe (D2) drought conditions across some counties close to the Alabama border. Effects of the drought conditions were generally minor and limited to agricultural interests.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 10:48 PM CST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1148 PM CDT THU JUN 30 2016 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... It is another pleasant evening across Middle TN with dew points in the upper 50s to lower 60s. Some high clouds are beginning to work into the northwest of the CWA. These clouds will continue to move in over the remainder of the night. There is currently some activity over south central MO that is pushing south and east. HRRR has been consistent in killing this activity off over the next few hours. A weak sfc boundary will work east overnight and should still be to our west by 12z. You can't completely rule out a stray shower after dawn as the boundary approaches. Overall forecast is on tracked. No major changes to the forecast package besides tweaked hourly temperatures and dew points to blend with obs. && .AVIATION... 06Z TAF DISCUSSION. Mostly VFR flight categories expected for the next 24 hours, however some MVFR fog is possible for a couple of hours after 07Z tonight at KCSV. Brief showers are possible on Friday, but confidence is not high enough yet to include in prevailing. Will reassess for the 06Z TAF cycle. Winds will be calm overnight and pick up out of the southwest on Friday with a 8-10 kt breeze for all 3 terminals. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......10/Reagan AVIATION........Unger
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT THU JUN 30 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 501 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 31
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650569, 650570, 650571, 650572, 650573.